Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 88, NWS St. Louis, MO

April 3, 20085 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2008, 11:48 AM CDT for 5 counties in Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2008, 11:48 AM CDT (16:48 UTC)
Expired
Apr 3, 2008, 12:30 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031649
SVRLSX
MOC019-027-051-135-151-031730-
/O.NEW.KLSX.SV.W.0088.080403T1648Z-080403T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CDT THU APR 3 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
  SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  COLE COUNTY IN CENTRAL MISSOURI
  SOUTHERN MONITEAU COUNTY IN CENTRAL MISSOURI
  NORTHERN OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 1230 PM CDT

* AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 7 MILES WEST OF HIGH POINT...OR 7 MILES EAST OF
  VERSAILLES...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...
  CENTERTOWN...
  MCGIRK...
  ST. MARTINS...
  JEFFERSON CITY...
  HOLTS SUMMIT...
  LAKE MYKEE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3884 9190 3851 9167 3841 9248 3842 9255
      3842 9256 3842 9263 3844 9265 3854 9278
      3855 9278
TIME...MOT...LOC 1648Z 254DEG 55KT 3848 9264

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 031707
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 PM CDT THU APR 3 2008

MOC019-027-051-135-151-031730-
/O.CON.KLSX.SV.W.0088.000000T0000Z-080403T1730Z/
OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-
1207 PM CDT THU APR 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHERN BOONE...SOUTHWESTERN CALLAWAY...SOUTHERN MONITEAU...COLE
AND NORTHERN OSAGE COUNTIES...

AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LOHMAN...OR ABOUT 8 MILES WEST OF JEFFERSON CITY...MOVING EAST
AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
JEFFERSON CITY...WARDSVILLE...WAINWRIGHT...HOLTS SUMMIT...OSAGE
CITY...LAKE MYKEE...TEBBETTS...BONNOTS MILL...MOKANE AND
FRANKENSTEIN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3884 9190 3851 9167 3841 9248 3842 9255
      3842 9256 3842 9263 3844 9265 3854 9278
      3855 9278
TIME...MOT...LOC 1707Z 255DEG 50KT 3855 9231

$$

CARNEY
000 
WWUS53 KLSX 031719
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 PM CDT THU APR 3 2008

MOC135-031728-
/O.CAN.KLSX.SV.W.0088.000000T0000Z-080403T1730Z/
MONITEAU MO-
1218 PM CDT THU APR 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONITEAU COUNTY IS
CANCELLED...

HOWEVER...THE SEVERE THUNDERSTORM FOR NORTHEASTERN MONITEAU COUNTY 
IS STILL IN EFFECT.

THE STORM WHICH WAS OVER SOUTHERN MONITEAU COUNTY HAS MOVED OUT OF 
THE COUNTY.

LAT...LON 3842 9249 3867 9241 3884 9190 3851 9167
TIME...MOT...LOC 1718Z 255DEG 49KT 3859 9213

$$

MOC019-027-051-151-031730-
/O.CON.KLSX.SV.W.0088.000000T0000Z-080403T1730Z/
OSAGE MO-COLE MO-CALLAWAY MO-BOONE MO-
1218 PM CDT THU APR 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHERN BOONE...SOUTHWESTERN CALLAWAY...COLE AND NORTHERN OSAGE
COUNTIES...

AT 1214 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR JEFFERSON CITY...MOVING EAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BONNOTS
MILL...LOOSE CREEK...TEBBETTS...MOKANE...FRANKENSTEIN AND STEEDMAN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3842 9249 3867 9241 3884 9190 3851 9167
TIME...MOT...LOC 1718Z 255DEG 49KT 3859 9213

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:50 AM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Apr 3, 5:50 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
550 AM CDT THU APR 3 2008

.DISCUSSION...
FIRST ROUND OF SHOWERS AND A FEW TSRA WERE MOVG E-NEWD THRU THE
SRN HALF OF THE CWA ATTM. THIS PCPN IS IN A REGION OF 850 MB THETA
E ADVCTN AND MOISTURE CNVG ON THE NOSE OF A 35 KT SWLY LLJ OVER
ERN OK AND WRN AR INTO EXTREME SWRN MO. THE BEST THREAT OF RAIN
SHOULD OCCUR OVER THE SRN HALF OF THE CWA THIS MRNG AS A WRMFNT
SLOWLY MOVES NWD INTO SRN MO WITH HIGHER SFC/850 MB DWPTS ADVCTG
NWD INTO SRN MO. THE THREAT OF RAIN WILL SHIFT INTO THE NRN PTN OF
THE CWA THIS AFTN AS MDLS DEPICT STG 850-700 MB WAA SHIFTING NEWD
INTO NRN MO. NAM MDL ALSO SHOWS THE BEST 850 MB WAA AND THETA E
ADVCTN OVER W CNTRL IL AT 00Z FRI ON THE NOSE OF THE SWLY LLJ AND
ALONG THE 850 MB FNT. THE LWR 30S K INDICES OVER SRN MO WILL ALSO
SHIFT NEWD TO STL BY 00Z FRI. THE BEST POTENTIAL OF RAIN SHOULD
SHIFT TO THE SRN AND ERN PTN OF THE CWA THIS EVNG AS A SFC WV
DVLPS ALONG THE FNT OVER SERN MO AND THE FNT BGNS TO PUSH SEWD AS
A CDFNT. NAM MDL HAS THE STRONGEST UPR LVL DIVERGENCE ACRS SRN MO
AND SRN IL TGT AHD OF THE APPROACHING MID-UPR LVL TROF. IT NOW
APRS THAT THE HEAVIEST RAIN AXIS MAY BE JUST SE OF THE CWA TGT BUT
WILL CONT THE FFA OVER THE SRN AND ERN PTN OF THE CWA FM ELLINGTON
MO NE TO SALEM IL AS THIS REGION STILL LOOKS TO BE THE MOST
FAVORABLE FOR HEAVY RAINFALL AND POSSIBLE FLOODING TDA THRU TGT.
MOST OF THE RAIN SHOULD SHIFT SE OF THE CWA ON FRI ALTHOUGH THERE
MAY STILL BE SOME LIGHT POST FRONTAL RAIN OVER THE SRN AND ERN PTN
OF THE CWA UNTIL THE MID-UPR LVL TROF MOVES E OF THE CWA. THE SKY
WILL CLEAR OUT LT FRI AFTN INTO FRI EVNG AS A SFC RDG CNTRD OVER
THE SRN PLAINS BLDS INTO MO. WARMER TEMPS CAN BE EXPECTED ON SAT
WITH PLENTY OF SUNSHINE AND AS THE LOW LVL WNDS BCM SLY SAT AFTN
AS SFC/850 MB RDG MOVES E OF THE CWA WITH SFC TROFFING IN THE LEE
OF THE ROCKYS.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...

RAIN HAS SPREAD INTO THE REGION EARLY THIS MORNING, AND WAS MAINLY
CONFINED TO SOUTH OF I-70 ACROSS MO AND IL. ISOLATED THUNDERSTORMS
WERE OCCURRING ACROSS THE EASTERN OZARKS. CONDITIONS WILL DETERIORATE
AFTER AN HOUR OR TWO OF RAIN INTO MVFR/IFR CONDITIONS. THE FIRST
BAND OF PRECIPITATION WILL MOVE ACROSS THE TAF SITES BY MID MORNING.
SIGNIFICANT MOISTURE TRANSPORT/CONVERGENCE IN THE LOW LEVELS WAS
PRODUCING MORE SHOWERS/ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL
MO/NORTHWEST AR. WIDESPREAD IFR/MVFR CEILINGS ARE EXPECTED TODAY AND
TONIGHT.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CRAWFORD-IRON-
     JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CLINTON IL-
     FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 3, 6:05 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CDT THU APR 3 2008

ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-041115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-
605 AM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A WARM FRONT MOVES
NORTHWARD INTO THE AREA. SOME OF THESE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SUNDAY AND AGAIN
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAIN TO THE NATIONAL
WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
041115-
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
605 AM CDT THU APR 3 2008

...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN BE EXPECTED
TODAY AND TONIGHT AS A WARM FRONT MOVES NORTHWARD INTO THE AREA.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS WELL. THE PRIMARY
THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL. THERE IS A POTENTIAL FOR FLASH
FLOODING THROUGH TONIGHT ALONG WITH MINOR TO MODERATE FLOODING ON
SOME LOCAL RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAIN OR SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:51 AM CDTRiver Flood WarningLSXOsage27 hr
Apr 3, 10:07 AM CDTRiver Flood WarningLSXReynolds46 hr
Apr 3, 12:16 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Moniteau44 min
Apr 3, 12:30 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more45 min
Apr 3, 12:35 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Washington23 min
Apr 3, 12:46 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds23 min
Apr 3, 6:33 PM CDTFlash Flood WarningLSXIron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.